Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: SSRI poop out in teenager - Need help now! Abby7

Posted by ace on February 26, 2003, at 19:18:44

In reply to SSRI poop out in teenager - Need help now!, posted by Abby7 on February 26, 2003, at 19:03:37

> 7 mos. ago my 14 yr. old's depression returned & so far, nothing has worked & I don't know what to do! A summary, briefly as possible: Age 11 1/2 was first onset of depression. Rec'd Adderall, then ritalin from pediatrician. Result - rages (never happened before) that went away when stimulants stopped. He was left more profoundly depressed than before. Then 20mg Paxil from same Dr. Result: extreme fatigue, loss of inhibilition, more depression. Finally refr'd to psychiatrist, Paxil reduced to 5mg & 150mg wellbutrin added. Much improved. Feeling the SSRI was not needed, eventually tried discontinuing Paxil (with aid of Prozac for discontinuation symptoms. Depression returned when Prozac was stopped. Maintained on 5mg Prozac & 150 wellbutrin & did very well for 1 yr. Depression returned. Tried raising wellbutrin (no help, also can't tolerate over 175mg); tried raising Prozac to 10mg(apathy, emotional lability,insomnia, still depressed); tried switch to Celexa (odd pattern of increase dose, 4 days nothing, then 3-4 very good days, then depression returns, becoming more sad with each dosage increase - stopped at 15mg); Switched to 25 mg Zoloft while titrating down Celexa. Felt best in mos. but has deteriorated in days since Celexa has ended. Increased Zoloft to 37.5 but so far still depressed (fatigued, isolated, no enjoyment, irritable, serious; normal personality is happy, joking, enthusiastic). Dr. has discussed Effexor (I'm worred about discontinuation probs) or tricyclic (I'm worried about side effects - he's been so sensitive to SSRI side effects). What are we missing? Is there possibly a theraputic synergy when small doses of 2 SSRI's are combined (like the Celexa/Zoloft experience)? Why would he previously respond to SSRI's but not now? Any other ideas? His life is falling apart & I can't seem to help him. Welcome any ideas.

I would try a tricyclic or MAOI. They have s/effects but they mostly pass with patience. I would forget the SSRIs. I was on Zoloft a few years, but depressed most of the time! Don't consider 2 SSRis together - a serious condition called serotonin syndome (hyperprexic crises) can ensue. Further more, in MY opinion and from MY experiences keep him away from psychiatrists. There are few brilliant ones but they truly are few and far between. A lot of people on this site have been hurt by psychiatrists, me included. The final one I ever saw (and I never will see one again) said "your friends must think your wierd"

Options for your son...

1. Try NARDIL
2. Try PARNATE
3. Try Elavil
4. Try Effexor (ween slowly off it)
5. Augment Zyprexa with any of the above


I'm sure of forgot some combos but ask me again.

In terms of withdrawal DON'T DO PAXIL!

Take Care,
Ace.



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ace thread:204120
URL: http://www.dr-bob.org/babble/20030224/msgs/204122.html